About 2 Months ago I helped clean a basement in a church, the other girl helping me got poison Ivy or something she went to the Dr. got Medicine hers is gone and I had something like it but mine would go away than come back , if I scratched I would get bumps or whelps, I went to the Dr. first time they put me on allergy med. I went back later because my throat was tightened up and it scared me and He put me on Paxil and some anxity medicine but it is not helping at all. I have tried not to eat and than see if it could be something I am eating but I am at a loss. I can touch something and look down and I will have a whelp where my body was touching. Under my breast at one time had large bumps but they are gone now. I hope you can help me.
You are describing a common and nonserious condition called "dermographism." In English, that means, "skin writing." To some extent, everyone gets red lines when they scratch or rub the skin, because mast cells (we all have them) release histamine. Sometimes, for no particular reason, the red welts get bigger and itchier. Don't worry--it's not an allergy. Go to the drugstore and get some sarana lotion for itch and chlortrimeton 4 milligram tablets--both are over-the-counter. Use the lotion whenver it feels itchy, and take 1 tablet at bedtime. The condition usually quiets down in a few days or a couple of weeks for the same who-knows-why reason as it came.
The throat-tightening is most likely anxiety. Although you obviously need to stay in touch with your doctor about this symptom, perhaps time and reassurance will help.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.